Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 15, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 18, 2009, 1:26 PM CST for 4 counties in Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2009, 1:26 PM CST (19:26 UTC)
- Expired
- Feb 18, 2009, 2:00 PM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 11:09 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 599 m²/s²
- 0-3 km storm-relative helicity
- 631 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 11:09 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 18, 11:09 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1109 AM CST WED FEB 18 2009 .UPDATE... LATEST SFC DATA SUGGESTS BROKEN LINE OF STORMS TO PRODUCE SOME SEVERE WEATHER SHORTLY. TORNADO WATCH FOR MOST OF MID TN TO BE ISSUED MOMENTARILY. && .PREV DISCUSSION... /ISSUED 1051 AM CST WED FEB 18 2009/ UPDATE... RAPID DESTAB LAST COUPLE OF HOURS WEST MID TN WITH LAPS PUSHING LI/S TO -4 AND CAPES TO 1000J/KG. 12Z MODELS PUSH CORRELATED THETA-E AXIS EAST TO INTERSTATE 65 CORRIDOR BY 18Z. MOISTURE IS LIMITING FACTOR...BUT STILL EXPECT A BROKEN LINE OF STORMS TO DEVELOP EAST. A SPECIAL 18Z RAOB WILL BE RELEASED TODAY. PREV DISCUSSION... /ISSUED 400 AM CST WED FEB 18 2009/ SHORT TERM...IT WAS CLOUDY AND RAINY ACROSS THE MID STATE EARLY THIS MORNING, WITH TEMPERATURES IN THE 40S. ONE THUNDERSTORM OVERNIGHT PRODUCED LARGE HAIL IN MONTGOMERY COUNTY. OTHERWISE, THE MAIN ASPECT OF THE SHOWERS AND THUNDERSTORMS WAS HEAVY DOWNPOURS. DOPPLER RADAR ESTIMATES INDICATE THREE-HOUR RAIN AMOUNTS OF BETWEEN THREE QUARTERS AND ONE INCH OVER THE NORTHERN HALF OF THE MID STATE, WITH LESSER AMOUNTS ACROSS THE SOUTH. STILL EXPECT A LOW PRESSURE AREA TO MOVE RAPIDLY NORTHEASTWARD OUT OF NORTHEASTERN MISSOURI THIS MORNING AND REACH THE EASTERN GREAT LAKES BY LATE TODAY. A COLD FRONT WILL RACE ACROSS THE AREA LATE THIS MORNING THROUGH MID AFTERNOON, PRODUCING THE LIKELIHOOD FOR MORE SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME SEVERE, WITH LARGE HAIL AND DAMAGING WINDS AND SPC HAS PLACED OUR AREA IN A SLIGHT RISK FOR SEVERE WEATHER TODAY. HIGHS TODAY WILL TOP OUT IN THE 60S. FRONT PUSHES EAST OF OUR AREA THIS EVENING, USHERING IN A MUCH COLDER AIR MASS. HIGHS ON THURSDAY PROBABLY WONT GET OUT OF THE UPPER 30S OVER ABOUT THE NORTHEASTERN ONE OF HALF OF OUR FORECAST AREA. LOWS THURSDAY NIGHT WILL BE IN THE TEENS TO LOWER 20S. EXPECT A BRIEF WARM-UP ON FRIDAY, WITH HIGHS CLIMBING INTO THE 40S. HOWEVER, A CLIPPER SYSTEM DROPS RAPIDLY SOUTHEASTWARD FRIDAY NIGHT AND SATURDAY MORNING, BRINGING A REINFORCING SHOT OF COLD CANADIAN AIR. EXPECT MOST AREAS TO SEE AT LEAST A BRIEF PERIOD OF LIGHT SNOW AS THIS SYSTEM DROPS THROUGH LATE FRIDAY NIGHT AND SATURDAY MORNING. HOWEVER, SINCE THE PERIOD OF SNOW WILL PROBABLY BE BRIEF AND TEMPERATURES ARE EXPECTED TO BE MARGINAL DURING THE EVENT, WILL CONTINUE WITH THE EXPECTATION FOR ONLY A TRACE EVENT. HOWEVER, WELL HAVE TO KEEP OUR EYES ON THIS SYSTEM SINCE MODELS SEEM TO WANT TO BRING A PRETTY DECENT SHOT OF ATMOSPHERIC MOISTURE WITH IT. HOWEVER, IT SWEEPS THROUGH QUICKLY AND SHOULDNT CREATE MUCH OF A PROBLEM EXCEPT, PERHAPS, ALONG THE CUMBERLAND PLATEAU WHERE SOME MINOR ACCUMULATIONS COULD FEASIBLY OCCUR. LONG TERM...EXPECT DRY AND CHILLY WEATHER SUNDAY AND MONDAY, AS COLD CANADIAN HIGH PRESSURE MOVES ACROSS OUR AREA. HOWEVER, ANOTHER CHANCE FOR RAIN DEVELOPS BY TUESDAY NIGHT AND WEDNESDAY, AS ANOTHER LOW PRESSURE SYSTEM SWINGS IN FROM THE WEST. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Feb 18, 12:14 PM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1214 PM CST WED FEB 18 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-191130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1214 PM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM MOIST AIR WILL SURGE NORTH INTO MIDDLE TENNESSEE TODAY... AHEAD OF A COLD FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM THIS AFTERNOON...MAINLY IN NORTH MIDDLE TENNESSEE. CELLS COULD CONTAIN LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 04
In the hours before
Local storm report, Feb 18, 10:16 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1016 AM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL DOVER 36.48N 87.84W
02/18/2009 E0.25 INCH STEWART TN EMERGENCY MNGR
STEWART COUNTY EMA OFFICIALS REPORTED PEA SIZE HAIL.
&&
JWRIGHTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 12:15 AM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Feb 18, 12:52 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, White | 23 min |
| Feb 18, 1:15 PM CST | Tornado Warning | OHX | Cumberland, Putnam, White | 30 min |
| Feb 18, 1:57 PM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Putnam | 33 min |
| Feb 18, 2:12 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.